Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 42, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 31, 2013, 9:22 AM CDT for Karnes County, Texas. It took effect at Nov 2, 2013, 5:21 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 9:22 AM CDT (14:22 UTC)
- In effect from
- Nov 2, 2013, 5:21 PM CDT
- Expired
- Oct 31, 2013, 7:29 PM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cibolo Creek near Falls City (FCTT2). The gauge peaked at 9.71 ft at Nov 1, 2013, 7:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 31, 6:37 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 31, 6:37 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 637 AM CDT THU OCT 31 2013 .AVIATION... DRIER WESTERLY FLOW WILL MIX DOWN TO THE SURFACE THIS MORNING AS A PACIFIC FRONT SWEEPS THROUGH THE REGION. THIS WILL SHIFT RAINS TO THE EAST WITH RAINS TAPERING OFF DURING THE AFTERNOON. RAINS SHOULD END ALONG THE I-35 CORRIDOR TERMINALS BY LATE MORNING WITH CIGS LIFTING TO BECOME MOSTLY CLEAR OR FEW CIRRUS CLOUDS BY LATE IN THE DAY. I-35 CORRIDOR TERMINALS MVFR TO OCNL IFR CIGS TIL MID MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING CONDITIONS. BY MIDDAY...VFR CLOUDS BECOMING CLEAR AFTER DARK. I-35 CORRIDOR WINDS SOUTHWEST AROUND 10 KTS BECOMING NORTHWEST 10 TO 15 KTS BY MIDDAY. WINDS LOWERING TO LIGHT NORTHWEST AFTER DARK. KDRT TERMINAL VFR CLEAR. NORTHWEST WINDS AROUND 10 KTS INCREASING TO 15 TO 20 KTS BY MIDDAY LOWERING TO LIGHT AND VARIABLE AFTER DARK. && .PREV DISCUSSION... /ISSUED 314 AM CDT THU OCT 31 2013/ SHORT TERM (TODAY THROUGH FRIDAY)... HEAVY RAINS WILL CONTINUE AHEAD OF A PACIFIC COLD FRONT WHICH WILL... WITH DAYTIME MIXING...MOVE ACROSS THE HILL COUNTRY RAPIDLY THIS MORNING...EXITING THE REGION BY NOON. UPPER JET DYNAMICS (COUPLED WITH UPPER LEVEL MOISTURE FROM RAYMOND) IN THE BUOYANT WARM MOIST SECTOR WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINS AND LOCALIZED FLOODING ALONG AND AHEAD OF THE FRONT. SEVERE FLOODING HAS ALREADY OCCURRED ALONG PORTIONS OF THE I-35 CORRIDOR. A FLASH FLOOD WATCH WILL CONTINUE THROUGH NOON TODAY. DECREASING CLOUDINESS THIS AFTERNOON WITH RAINS TAPERING OFF FROM THE WEST BY THIS EVENING. HIGHS THIS AFTERNOON RANGING FROM THE UPPER 70S HILL COUNTRY TO THE LOW TO MID 80S ELSEWHERE. A DRY...PACIFIC TYPE AIR-MASS WILL SETTLE IN OVER THE REGION TONIGHT WITH CLEARING SKIES AND LOWS DIPPING INTO THE 40S HILL COUNTRY AND 50S ELSEWHERE. MOSTLY SUNNY TO PARTLY CLOUDY SKIES FRIDAY MORNING WITH CLEARING SKIES FROM THE NORTH FRIDAY AFTERNOON. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... INCREASING NORTHWEST FLOW ALOFT FRIDAY NIGHT AND EARLY SATURDAY AS AN UPPER LEVEL RIDGE PUSHES EAST. LOWS FRIDAY NIGHT IN THE 40S TO LOW 50S. SUNNY SATURDAY WITH HIGHS MOSTLY IN THE 70S. THE UPPER RIDGE WILL SHIFT EAST SUNDAY WITH A RAPID INCREASE IN CLOUDINESS. AFTER A COOL MORNING WITH LOWS IN THE 40S...THE RAPID INCREASE IN OVERRUNNING CLOUDS WILL KEEP TEMPERATURES MILD TO COOL DURING THE DAY WITH HIGHS IN THE 60S HILLS AND LOW TO MID 70S ELSEWHERE WITH A SLIGHT CHANCE OF SHOWERS WESTERN SECTIONS. THIS WILL BEGIN A DREARY EARLY NOVEMBER PATTERN WITH THE SUBTROPICAL JET DOMINATING. BY SUNDAY NIGHT...AT LEAST A SLIGHT CHANCE OF SHOWERS WILL SPREAD AREAWIDE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. THIS PATTERN OF SUBTROPICAL JET ACTIVITY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EXTEND THROUGH AT LEAST WEDNESDAY WITH LOWS MONDAY MORNING IN THE 50S TO LOW 60S...AND LOWS MAINLY IN THE 60S TUESDAY AND WEDNESDAY. HIGHS MONDAY NEAR 70 HILLS TO MOSTLY 70S ELSEWHERE. HIGHS TUESDAY IN THE MID 70S HILLS TO LOW 80S SOUTH AND EAST. A COLD FRONT SWEEPING THROUGH THE REGION WEDNESDAY WILL LOWER HIGH TEMPERATURES INTO THE 60S HILL COUNTRY WITH 70S ELSEWHERE AS CHANCES OF RAIN BEGIN TO DECREASE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 52 82 53 76 / 30 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 81 46 80 48 75 / 50 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 82 48 81 49 76 / 50 - 0 0 0 BURNET MUNI AIRPORT 78 49 80 50 74 / 20 - 0 0 0 DEL RIO INTL AIRPORT 82 53 83 51 77 / 10 - 0 0 0 GEORGETOWN MUNI AIRPORT 79 49 80 48 74 / 30 - 0 0 0 HONDO MUNI AIRPORT 85 49 85 50 80 / 20 - 0 0 0 SAN MARCOS MUNI AIRPORT 80 47 80 49 74 / 50 - 0 0 0 LA GRANGE - FAYETTE REGIONAL 82 53 81 54 77 / 80 - 0 0 0 SAN ANTONIO INTL AIRPORT 84 51 83 53 78 / 30 - 0 0 0 STINSON MUNI AIRPORT 86 52 85 53 80 / 50 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...02
Hazardous weather outlook, Oct 31, 5:18 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT THU OCT 31 2013 TXZ171>173-183>194-202>209-217>225-228-011030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 518 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL NOON TODAY ACROSS THE COUNTIES OF SOUTH CENTRAL TEXAS ALONG AND NORTHEAST OF A LINE FROM MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY. ADDITIONAL HEAVY RAINS OF 1 TO 3 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS UP TO 5 INCHES...ESPECIALLY OVER AREAS ALONG THE I-35 CORRIDOR. A COLD FRONT WILL SWEEP RAPIDLY THROUGH THE REGION TODAY WITH RAINS TAPERING OFF FROM THE WEST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LOW LEVEL GULF MOISTURE COUPLED WITH UPPER LEVEL PACIFIC MOISTURE AND DISTURBANCES MAY CREATE CONDITIONS CONDUCIVE FOR THE DEVELOPMENT OF HEAVY RAINS AND FLASH FLOODING TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH NOON TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:45 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 105 min |
| Oct 30, 8:42 PM CDT | Areal Flood Advisory | EWX | Bexar | 108 min |
| Oct 30, 8:53 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Oct 30, 9:16 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Oct 30, 9:26 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays | 3 hr |
| Oct 30, 9:40 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 50 min |
| Oct 30, 11:35 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Oct 30, 11:36 PM CDT | Special Weather Statement | EWX | Travis | 24 min |
| Oct 31, 12:03 AM CDT | Special Weather Statement | EWX | Travis | 57 min |
| Oct 31, 12:10 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Hays, Kendall | 4 hr |
| Oct 31, 12:21 AM CDT | Special Weather Statement | EWX | Comal | 39 min |
| Oct 31, 12:27 AM CDT | River Flood Warning | EWX | Travis | 20 hr |
| Oct 31, 12:57 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis | 3 hr |
| Oct 31, 1:00 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 60 min |
| Oct 31, 1:26 AM CDT | River Flood Warning | EWX | Travis | 31 hr |
| Oct 31, 1:26 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 49 min |
| Oct 31, 1:29 AM CDT | River Flood Warning | EWX | Hays | 9 hr |
| Oct 31, 1:43 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 47 min |
| Oct 31, 2:08 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 42 hr |
| Oct 31, 2:13 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 107 min |
| Oct 31, 2:40 AM CDT | River Flood Warning | EWX | Travis | 5 hr |
| Oct 31, 3:14 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee | 106 min |
| Oct 31, 3:27 AM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 4 hr |
| Oct 31, 3:53 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Lee | 6 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 5 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Oct 31, 5:05 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 15 hr |
| Oct 31, 6:07 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 113 min |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Bastrop | 50 hr |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 48 hr |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Fayette | 3 days |
| Oct 31, 7:28 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Oct 31, 7:58 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Oct 31, 9:28 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 2 hr |
| Oct 31, 10:04 AM CDT | River Flood Warning | EWX | Gonzales | 58 hr |
| Oct 31, 10:04 AM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Oct 31, 10:10 AM CDT | Areal Flood Advisory | EWX | Lavaca | 110 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.